MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the blue hub from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set leaked.The failure was noticed right after placement.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the blue hub from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set leaked during an unknown procedure on a 72-year-old male patient.The failure was noticed by the physician right after placement.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, instructions for use, as well as visual inspection of the returned device, were conducted during the investigation.Cook received one used 7fr catheter for evaluation.Visual inspection of blue hub found it had cracked.A leak test confirmed catheter leakage through the crack.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify the failure mode prior to distribution.A review of the device history record (dhr) for the device found relevant recorded nonconformances that could have contributed to the reported failure mode.All nonconforming devices were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number for the same failure at the same facility.Cook also reviewed product labeling: the product ifu, [c_t_ctulmabrm_rev7] "cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable," provides the following information to the user related to the reported failure mode: warnings: "the safe and effective use or central venous catheters with power injector pressures (safety but-off) set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.To safely use catheters with a power injector, the technician/heath care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10 ml/sec.Do not exceed the maximum flow rate of 10 ml/sec.Exceeding the maximum flow rate of 10 ml/sec may result in catheter failure and/or catheter tip displacement.Power injector machine pressure limiting (safety cut-off) settings may not prevent over-pressurization of an occluded catheter.Precautions: "catheter should not be used for long-term indwelling applications." evidence gathered upon review of dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.The use of hemostats or lubrication, such as fluids remaining on the hub, during application of external components may further contribute to over-engagement, introducing additional forces to the hub.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19260811
Report Number1820334-2024-00631
Device Sequence Number17765427
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)251219(10)15469157
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2025
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number15469157
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight72 KG